Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 411, NWS Wichita, KS

August 12, 2011McPherson County, Marion County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 12, 2011, 7:28 PM CDT for McPherson County, Marion County, Kansas. It was in force for 62 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2011, 7:28 PM CDT (00:28 UTC)
Expired
Aug 12, 2011, 8:30 PM CDT
In force
62 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Marion County, KS, McPherson County, KS

The radar

The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 7:38 PM CDTTSTM WND GST 651 N Galva, KS
Aug 12, 7:41 PM CDTHAIL 1.251 Ene Galva, KS
Aug 12, 7:45 PM CDTTSTM WND GST 601 Ne Galva, KS
Aug 12, 7:45 PM CDTHAIL 12 E Galva, KS
Aug 12, 7:53 PM CDTTSTM WND GST 60Moundridge, KS
Aug 12, 7:53 PM CDTTSTM WND GST 60Moundridge, KS
Aug 12, 8:00 PM CDTTSTM WND GST 701 N Goessel, KS
Aug 12, 8:05 PM CDTTSTM WND DMGGoessel, KSDELAYED REPORT FROM TRAINED SPOTTER OF 6 TO 8 INCH TREE LIMBS DOWN AS WELL AS SEVERAL POWERLINES.
Aug 12, 8:05 PM CDTTSTM WND GST 703 S Goessel, KSTREES DESCRIBED AS DAMAGED
Aug 12, 8:05 PM CDTTSTM WND GST 70Goessel, KSDELAYED REPORT FROM A TRAINED SPOTTER OF 60 TO 70 MPH WINDS AND PEA HAIL.
Aug 12, 8:10 PM CDTTSTM WND DMG3 Ne Hesston, KS12 INCH DIAMETER TREE DOWN
Aug 12, 8:10 PM CDTTSTM WND GST 653 Ne Hesston, KSNUMEROUS BRANCHES DOWN
Aug 12, 8:11 PM CDTHAIL 0.883 S Goessel, KSDIME TO NICKEL SIZE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 12, 2:50 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 894 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
894 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

423 
WUUS53 KICT 130028
SVRICT
KSC113-115-130130-
/O.NEW.KICT.SV.W.0411.110813T0028Z-110813T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
728 PM CDT FRI AUG 12 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCPHERSON COUNTY IN CENTRAL KANSAS...
  WEST CENTRAL MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 830 PM CDT

* AT 722 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 7 MILES NORTHWEST OF GALVA...OR 7 MILES NORTH OF
  MCPHERSON...AND MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MCPHERSON...GALVA...INMAN...CANTON...LEHIGH...MOUNDRIDGE...GOESSEL
  AND MCPHERSON AIRPORT.

THIS SEVERE THUNDERSTORM WARNING REPLACES THE PREVIOUS WARNING IN 
AFFECT FOR THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3817 9719 3817 9781 3858 9787 3858 9739
TIME...MOT...LOC 0027Z 325DEG 19KT 3845 9759
WIND...HAIL 60MPH 1.00IN

$$

JAKUB
4 follow-up statements
294 
WWUS53 KICT 130033
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
733 PM CDT FRI AUG 12 2011

KSC113-115-130130-
/O.CON.KICT.SV.W.0411.000000T0000Z-110813T0130Z/
MARION KS-MCPHERSON KS-
733 PM CDT FRI AUG 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON AND
WEST CENTRAL MARION COUNTIES UNTIL 830 PM CDT...

AT 731 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND 
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR GALVA...OR 
6 MILES NORTHEAST OF MCPHERSON...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  GALVA...INMAN...CANTON...LEHIGH...MOUNDRIDGE AND GOESSEL.

LAT...LON 3817 9719 3817 9781 3858 9787 3858 9739
TIME...MOT...LOC 0033Z 325DEG 19KT 3842 9757
WIND...HAIL 60MPH 1.75IN

$$

KLEINSASSER
233 
WWUS53 KICT 130050
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
750 PM CDT FRI AUG 12 2011

KSC113-115-130130-
/O.CON.KICT.SV.W.0411.000000T0000Z-110813T0130Z/
MARION KS-MCPHERSON KS-
750 PM CDT FRI AUG 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON AND
WEST CENTRAL MARION COUNTIES UNTIL 830 PM CDT...

AT 745 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS 
LOCATED 6 MILES NORTHEAST OF MOUNDRIDGE...OR 12 MILES SOUTHEAST OF 
MCPHERSON...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  GOESSEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

&&

LAT...LON 3817 9719 3817 9781 3858 9787 3858 9739
TIME...MOT...LOC 0050Z 328DEG 30KT 3825 9744
WIND...HAIL 70MPH 1.50IN

$$

KLEINSASSER
882 
WWUS53 KICT 130115
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
815 PM CDT FRI AUG 12 2011

KSC113-130124-
/O.CAN.KICT.SV.W.0411.000000T0000Z-110813T0130Z/
MCPHERSON KS-
815 PM CDT FRI AUG 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR MCPHERSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF MCPHERSON 
COUNTY.

LAT...LON 3838 9729 3835 9728 3832 9726 3830 9726
      3829 9724 3818 9719 3818 9720 3818 9737
      3854 9737
TIME...MOT...LOC 0114Z 327DEG 32KT 3819 9727

$$

KSC115-130130-
/O.CON.KICT.SV.W.0411.000000T0000Z-110813T0130Z/
MARION KS-
815 PM CDT FRI AUG 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
MARION COUNTY UNTIL 830 PM CDT...

AT 809 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR 
GOESSEL...OR 13 MILES NORTH OF NEWTON...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHWESTERN MARION COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING 75 MPH WINDS AND LARGE HAIL. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

&&

LAT...LON 3838 9729 3835 9728 3832 9726 3830 9726
      3829 9724 3818 9719 3818 9720 3818 9737
      3854 9737
TIME...MOT...LOC 0114Z 327DEG 32KT 3819 9727
WIND...HAIL 70MPH 1.75IN

$$

KLEINSASSER
154 
WWUS53 KICT 130128
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
828 PM CDT FRI AUG 12 2011

KSC115-130138-
/O.EXP.KICT.SV.W.0411.000000T0000Z-110813T0130Z/
MARION KS-
828 PM CDT FRI AUG 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MARION COUNTY
WILL EXPIRE AT 830 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN WILL STILL 
AFFECT MARION COUNTY. 

LAT...LON 3838 9729 3835 9728 3832 9726 3830 9726
      3829 9724 3818 9719 3818 9720 3818 9737
      3854 9737
TIME...MOT...LOC 0128Z 327DEG 32KT 3809 9718

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 6:57 PM CDT, 31 minutes earlier.

Area forecast discussion, Aug 12, 6:57 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
657 PM CDT FRI AUG 12 2011

..AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING OVER CENTRAL AND
EASTERN KANSAS WILL DRIFT SOUTHEAST IMPACTING KCNU AFTER 02-03Z
AND POSSIBLY KICT AROUND 02Z BUT THE MORE WIDESPREAD ACTIVITY IS
EXPECTED TO REMAIN SOUTHWEST OF THE KICT TERMINAL. A MORE STABLE
AIRMASS IS ANTICIPATED IN THE WAKE OF THE STORMS AS A COLD FRONT
MOVES SOUTH POSSIBLY RESULTING IN PATCHY FOG DEVELOPMENT WHERE
RAINFALL IS OBSERVED IN THE PRESENCE OF LIGHT AND VARIABLE WINDS.

MWM

&&

.PREV DISCUSSION... /ISSUED 330 PM CDT FRI AUG 12 2011/

DISCUSSION...

FORECAST HIGHLIGHTS: SEVERE THUNDERSTORM CHANCES THIS
AFTERNOON/EVENING...WITH MORE THUNDERSTORM CHANCES SUNDAY NIGHT
THROUGH NEXT WEEK.

PRECIPITATION:

CURRENT SURFACE ANALYSIS INDICATES LOW PRESSURE OVER WEST-CENTRAL
KS...WITH A COLD FRONT TRAILING SOUTHWEST FROM THERE...AND AN
OUTFLOW BOUNDARY FROM EARLIER CONVECTION TRAILING SOUTHEAST THROUGH
SOUTH-CENTRAL AND SOUTHERN KS. SHORTWAVE TROUGH EVIDENT IN WATER
VAPOR IMAGERY IS CURRENTLY PROGRESSING ACROSS THE CENTRAL HIGH
PLAINS.

AT LEAST SOMEWHAT ELEVATED CONVECTION IS CURRENTLY ONGOING OVER
SOUTHEAST KS...ALONG/NORTH OF SURGING OUTFLOW BOUNDARY. THE MORE
ROBUST CONVECTION IS ANTICIPATED FURTHER WEST THOUGH...THINKING
SCATTERED THUNDERSTORMS WILL DEVELOP NEAR THE TRIPLE POINT OVER
WEST-CENTRAL KS THIS AFTERNOON AND TRACK SOUTHEAST OVER PRIMARILY
SOUTH-CENTRAL KS...ALONG DECENT INSTABILITY GRADIENT SETTING UP.
OTHER THAN SOME POTENTIAL ELEVATED CONVECTION...THINKING CENTRAL KS
MAY BE DONE WITH WIDESPREAD CONVECTION CHANCES. ADDITIONALLY...EAST
CENTRAL AND SOUTHEAST KS AIRMASS IS PRETTY "WORKED OVER" FROM
EARLIER/ONGOING CONVECTION...ALTHOUGH COULD STILL SEE SOME ELEVATED
CONVECTION OVER THE AREA THIS EVENING/OVERNIGHT AS SHORTWAVE
APPROACHES FROM NW. BEST SEVERE CHANCES WILL LIKELY BE OVER SOUTH
CENTRAL AND FAR SOUTHERN KS DUE TO VERY UNSTABLE CONDITIONS. DEEP
LAYER SHEAR IS MODEST AT BEST...BUT DEGREE OF INSTABILITY WILL STILL
PROMOTE VERY LARGE HAIL AND DAMAGING WIND GUSTS. ACTIVITY SHOULD
THEN TRACK SOUTHEAST INTO NORTHERN OK THIS EVENING/OVERNIGHT...WITH
AN INCREASING THREAT FOR DAMAGING WINDS AS STORMS/COLD POOLS MERGE.

PER GFS/ECMWF...THE NEXT CHANCE OF STORMS APPEARS TO BE SUNDAY
NIGHT-MONDAY NIGHT...AS WEAK MID-LEVEL TROUGHING ROUNDS CREST OF
SOUTHERN CONUS RIDGE. BOTH MODELS WOULD SUGGEST THE GREATEST
COVERAGE OVER NORTHERN KS INTO NE...WITH CHANCES DECREASING SOME
FURTHER SOUTH. DEVELOPMENT OF NW FLOW ALOFT WILL PROVIDE CONTINUED
CHANCES FOR THUNDERSTORMS THROUGH AT LEAST LATE WEEK ACROSS THE
CENTRAL/SOUTHERN PLAINS...ALTHOUGH TIMING THESE CHANCES THIS FAR OUT
IS TOUGH...SO WILL ONLY BROAD BRUSH POPS FOR NOW. BEST CHANCES FOR
THUNDERSTORMS WILL BE THE FAVORED LATE AFTERNOON...OVERNIGHT THROUGH
EARLY MORNING PERIODS.

TEMPERATURES:

SEASONAL TO SLIGHTLY BELOW NORMAL TEMPERATURES ANTICIPATED THIS
WEEKEND IN WAKE OF THIS EVENING'S SYSTEM. MEDIUM RANGE GUIDANCE
SUGGESTS BUILDING RIDGE AND SUBSEQUENT WARMING TEMPERATURES
SUNDAY-MONDAY. SHOULD BE LOOKING AT A RETURN TO NEAR OR SLIGHTLY
BELOW NORMAL TEMPERATURES BY AT LEAST MID TO LATE WEEK...AS
NORTHWEST FLOW ALOFT DRAGS MODIFIED CANADIAN AIR SOUTH.
HOWEVER...THERE ARE SOME SIGNIFICANT TIMING ISSUES WITH GFS/ECMWF AT
THIS POINT.

ADK

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

A RATHER COMPLICATED TAF FORECAST WITH A FAIRLY POTENT OUTFLOW
BOUNDARY CURRENTLY DROPPING SOUTH TO NEAR KHUT AND KICT AT THIS
TIME...WITH SOME POST FRONTAL CONVECTION DEVELOPING JUST TO THE
NORTH OF IT. WENT AHEAD AND SHIFTED KICT WIND DIRECTION TO THE
NORTHEAST AS THIS OUTFLOW WILL MOVE ACROSS THE CITY WITHIN THE
NEXT HOUR. WILL ALSO INCLUDE A TEMPO -TSRA CHANCE FOR KICT/KHUT AS
STORMS DEVELOP ALONG THIS FEATURE. COULD ALSO SEE OUTFLOW IMPACT
KCNU IN THE NEXT FEW HOURS...SO WILL GO WITH VCTS IN THIS AREA
WITH AN EXPECTED WIND SHIFT HERE AS WELL.

COMPLICATED PART OF THE FORECAST INVOLVES HOW THIS BOUNDARY WILL
IMPACT CHANCE OF RENEWED CONVECTION LATER THIS EVENING ACROSS MOST
OF THE REGION...WITH RENEWED CONVECTION POSSIBLE TO THE NW OF KHUT
BY AROUND 23Z WHERE OUTFLOW WILL FORM A TRIPLE POINT NEAR MAIN
SYNOPTIC FRONT. THIS CONVECTION WILL IMPACT THE KHUT/KICT TAFS FROM
23Z TO 02Z/SAT. COULD SEE SOME GUSTY WINDS AND POSSIBLE MVFR
CEILINGS NEAR ANY STRONG/SEVERE TSRA THAT MOVES IN...SO FEEL
CONFIDENT ENOUGH TO INCLUDE ANOTHER TEMPO GROUP FOR THIS CHANCE NEAR
KHUT/KICT. NOT SURE OF THE TIMING OF THE NEXT ROUND OF CONVECTION TO
MOVE SOUTHEAST INTO KCNU...SO WILL ONLY GO WITH A VCTS FOR NOW.

SUSPECT COOLING IN THE WAKE OF THE OUTFLOW/BOUNDARY MAY RESULT IN AT
LEAST SOME MVFR CLOUDS ACROSS CEN KS AFTER 06Z/SAT.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    69  91  65  89 /  70  10  10  10
HUTCHINSON      68  90  65  89 /  50  10  10  10
NEWTON          68  90  64  89 /  50  10  10  10
ELDORADO        69  91  64  88 /  60  10   0  10
WINFIELD-KWLD   70  92  66  90 /  80  10  10  10
RUSSELL         65  88  64  88 /  20  10  10  10
GREAT BEND      66  89  65  89 /  30  10  10  10
SALINA          67  89  63  88 /  20  10  10  10
MCPHERSON       68  89  64  89 /  30  10  10  10
COFFEYVILLE     71  92  65  88 /  80  10   0   0
CHANUTE         70  90  63  87 /  60  10   0   0
IOLA            70  90  63  86 /  60  10   0   0
PARSONS-KPPF    71  91  65  87 /  80  10   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 12, 3:51 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
351 PM CDT FRI AUG 12 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-132100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
351 PM CDT FRI AUG 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING OVER PRIMARILY SOUTH
CENTRAL KANSAS...AND PORTIONS OF SOUTHEAST KANSAS. THE GREATEST
THREAT WILL LIKELY BE GENERALLY SOUTHWEST OF A LINE EXTENDING FROM
GREAT BEND TO HUTCHINSON...TO EL DORADO TO SEDAN. THE STRONGEST
ACTIVITY WILL BE CAPABLE OF GOLFBALL SIZE HAIL OR LARGER AND
DAMAGING WINDS GREATER THAN 70 MPH. THE SEVERE THREAT WILL WANE
LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE
POSSIBLE SUNDAY NIGHT GENERALLY WEST OF THE KANSAS TURNPIKE...WITH
THESE CHANCES CONTINUING ACROSS THE ENTIRE AREA MONDAY AND MONDAY
NIGHT. WHILE CONFIDENCE IS LOW REGARDING SPECIFICS...PERIODIC
THUNDERSTORM CHANCES COULD CONTINUE TUESDAY THROUGH THE END OF THE
WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND
EVENING...GENERALLY SOUTHWEST OF A LINE EXTENDING FROM GREAT BEND
TO HUTCHINSON...TO EL DORADO TO SEDAN.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

EPS/ADK

In the hours before

Local storm report, Aug 12, 7:01 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
701 PM CDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     ATTICA                  37.24N 98.23W
08/12/2011  E85 MPH          HARPER             KS   TRAINED SPOTTER

            SPOTTER ESTIMATED 85 MPH WIND GUST IN ATTICA.

&&

KRC
Local storm report, Aug 12, 7:03 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
703 PM CDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     TSTM WND GST     NE ATTICA               37.25N 98.22W
08/12/2011  E60 MPH          HARPER             KS   TRAINED SPOTTER

            SOME TREE LIMBS WERE DOWNED.

&&

JAM
Local storm report, Aug 12, 7:12 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
712 PM CDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     TSTM WND GST     4 E ATTICA              37.24N 98.15W
08/12/2011  E60 MPH          HARPER             KS   PUBLIC

            OBSERVER ESTIMATED AT LEAST 60 MPH GUST THAT BLEW SMALL
            LIMBS OFF OF HIS TREES.

0711 PM     TSTM WND GST     4 E ATTICA              37.24N 98.15W
08/12/2011  E60 MPH          HARPER             KS   PUBLIC

            SMALL LIMBS REPORTED TO BE BLOWN FROM TREES.

&&

KRC
Local storm report, Aug 12, 7:14 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
714 PM CDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     TSTM WND GST     2 N ANTHONY             37.18N 98.03W
08/12/2011  E70 MPH          HARPER             KS   TRAINED SPOTTER

&&

MCGUIRE
Local storm report, Aug 12, 7:22 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
722 PM CDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     TSTM WND GST     HARPER                  37.29N 98.03W
08/12/2011  E55 MPH          HARPER             KS   TRAINED SPOTTER

            SOME TREE LIMBS DOWN.

&&

JAM
Local storm report, Aug 12, 7:26 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
726 PM CDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     TSTM WND GST     ANTHONY                 37.15N 98.03W
08/12/2011  E70 MPH          HARPER             KS   AMATEUR RADIO

            OBSERVED LIMBS BLOWN DOWN IN NEIGHBORS YARD WITH
            ESTIMATED 70 MPH GUST.

&&

KRC

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 7:15 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sumner60 min
Aug 12, 7:51 PM CDTSevere Thunderstorm WarningICTHarvey54 min
Aug 12, 8:16 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion59 min
Aug 12, 8:23 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick52 min
Aug 12, 8:58 PM CDTSevere Thunderstorm WarningICTButler, Greenwood36 min
Aug 12, 9:08 PM CDTAreal Flood WarningICTElk, Labette, Montgomery, Neosho, Wilson8 hr
Aug 12, 9:48 PM CDTAreal Flood WarningICTChautauqua, Elk7 hr
Aug 12, 10:28 PM CDTAreal Flood WarningICTMontgomery6 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.